Alert archive / West Virginia / Tornado Warnings in 2010

Tornado Warning 11, NWS Charleston, WV

September 16, 2010Doddridge County, Pleasants County, Tyler County, West Virginia; Washington County, Ohio

NWS Charleston, WV issued this tornado warning at Sep 16, 2010, 7:52 PM EDT for Doddridge County, Pleasants County, Tyler County, West Virginia; Washington County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2010, 7:52 PM EDT (23:52 UTC)
Expired
Sep 16, 2010, 8:30 PM EDT
In force
38 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Washington County, OH, Doddridge County, WV, Pleasants County, WV, Tyler County, WV

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 8:08 PM EDTTSTM WND DMGMiddlebourne, WVMULTIPLE TREES DOWN ON MIDDLBOURNE-WICK ROAD AND STATE RTE 18

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 5:02 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1774 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WFUS51 KRLX 162352
TORRLX
OHC167-WVC017-073-095-170030-
/O.NEW.KRLX.TO.W.0011.100916T2352Z-100917T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT THU SEP 16 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MIDDLEBOURNE...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 830 PM EDT

* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  SOUTHWEST OF SISTERSVILLE...OR 8 MILES NORTH OF ST.                
  MARYS...MOVING EAST AT 40 MPH. DAMAGING WINDS IN EXCESS OF         
  60 MPH ARE ALSO LIKELY WITH THIS STORM. TAKE SHELTER NOW!

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PADEN
  CITY AND WEST UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT TORNADOES...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3954 8077 3949 8072 3947 8063 3943 8056
      3925 8070 3933 8090 3938 8091 3940 8094
      3936 8096 3947 8125 3958 8115 3958 8104
      3956 8102 3960 8096 3961 8093
TIME...MOT...LOC 2350Z 289DEG 34KT 3950 8112

$$

30
1 follow-up statement
563 
WWUS51 KRLX 170013
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT THU SEP 16 2010

OHC167-170021-
/O.CAN.KRLX.TO.W.0011.000000T0000Z-100917T0030Z/
WASHINGTON OH-
813 PM EDT THU SEP 16 2010

...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING 
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3954 8077 3949 8072 3947 8064 3943 8056
      3925 8070 3933 8090 3936 8089 3940 8094
      3936 8096 3944 8116 3955 8091 3957 8084
TIME...MOT...LOC 0011Z 289DEG 34KT 3932 8093

$$

WVC017-073-095-170030-
/O.CON.KRLX.TO.W.0011.000000T0000Z-100917T0030Z/
DODDRIDGE WV-PLEASANTS WV-TYLER WV-
813 PM EDT THU SEP 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR TYLER...
PLEASANTS AND NORTHERN DODDRIDGE COUNTIES...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. ALTHOUGH 
THE CIRCULATION HAS WEAKENED...THIS STORM COULD STILL PRODUCE A 
TORNADO.  THIS STORM WAS LOCATED NEAR WICK...OR 9 MILES NORTH OF 
HARRISVILLE...MOVING EAST AT 40 MPH. DAMAGING WINDS IN EXCESS OF 60 
MPH ARE ALSO LIKELY WITH THIS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALMA...
LIMA...WEST UNION...CANTON...SMITHBURG...BLANDVILLE AND CENTER POINT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3954 8077 3949 8072 3947 8064 3943 8056
      3925 8070 3933 8090 3936 8089 3940 8094
      3936 8096 3944 8116 3955 8091 3957 8084
TIME...MOT...LOC 0011Z 289DEG 34KT 3932 8093

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Sep 16, 5:33 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 16, 5:33 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
533 PM EDT THU SEP 16 2010

.SYNOPSIS...
A STRONG COLD FRONT PUSHES EAST OF THE AREA TONIGHT. HIGH PRESSURE
RETURNS FRIDAY AND LASTS INTO THE WEEKEND. ANOTHER COLD FRONT
PUSHES SOUTHEAST SUNDAY. HIGH PRESSURE RETURNS NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 669 FOR PARTS OF
EXTREME SOUTHEAST OHIO AND EXTREME NORTHWEST WEST VIRGINIA UNTIL 9
PM THIS EVENING. ALSO UPDATED POPS TO FOLLOW LINE OF STORMS WITH
FRONT ACROSS MAINLY THE NORTHERN AREAS EARLY TONIGHT...OTHERWISE
LITTLE CONVECTION AS THE SHORT WAVE RESPONSIBLE FOR THE DAYTIME RAINS
HAS JUST ABOUT EXITED THE MOUNTAINS.

PREVIOUS DISCUSSION...
BASED ON LATEST RADAR MOSAIC...LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS AREA. THIS AREA SHOULD
CONTINUE TO PUSH EAST...WITH PRECIP CHANCES DECREASING BEHIND THIS
AREA. HOWEVER...LATEST RUC...AS WELL AS RADAR...INDICATES ANOTHER
LINE OF SHOWERS/STORMS CURRENTLY DEVELOPING TO OUR NORTHWEST...WILL
MOVE EAST THRU EARLY TONIGHT. APPEARS BEST COVERAGE WILL BE ACROSS
OUR NORTHERN COUNTIES...SOUTHEAST OHIO/NORTHERN WEST VIRGINIA.

SPC HAS THE NORTHWEST HALF OF OUR FORECAST AREA IN SLIGHT RISK
AREA...WITH DAMAGING WINDS BEING THE MAIN THREAT. FEEL ANY SEVERE
THREAT WILL BE LIMITED TO FAR NORTHWEST/NORTH-CENTRAL COUNTIES...
BUT WILL NOT INCLUDE SEVERE WORDING AT THIS TIME. BUT WILL INCLUDE
GUSTY WINDS IN THE GRIDS THROUGH 02Z.

MODELS SUGGEST PRECIP CHANCES SHOULD THEN END EARLY FRIDAY...WITH
DRY WEATHER ANTICIPATED THROUGH THE REMAINDER OF THE DAY.

BASED ON CURRENT TEMPS BEHIND FRONT...HAVE TWEAKED LOW TEMPS FOR
TONIGHT DOWN A DEGREE OR TWO. OTHERWISE...GUIDANCE FOR FRIDAY IS
CLOSE TO PAST NUMBERS AND WAS GENERALLY USED.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
WITH A COLD FRONT EAST OF THE MOUNTAINS...A HIGH PRESSURE SLIDES
FROM THE NORTHWEST BRINGING DRY AND COOLER AIRMASS INTO OUR REGION
FRIDAY NIGHT AND SATURDAY.

A BROAD AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST FAR
NORTH...ALONG THE US AND CANADA BORDER ON SUNDAY. THE GFS SHOWS AN
ELONGATED VORT MAX AROUND THE SOUTHERN PERIPHERY OF THIS
LOW...ACROSS PA...AND NORTHERN OH. THE ECMWF AND GEM SHOW THIS
FEATURE WAY FURTHER NORTH...BUT SHOW WEAK SHORT WAVES MOVING
ACROSS OH AND WV FOR THE SAME TIME PERIOD. THE SREF SUGGEST AN
APPROACHING COLD FRONT BRINGING QPF ACROSS THE AREA...WHILE THE
GFS AND ECMWF KEEP PCPN NORTH OF THE AREA SUN NIGHT INTO MONDAY.
DECIDED TO CARRY SLIGHT CHANCE WITH THIS FEATURE MAINLY ACROSS THE
NORTHERN THIRD OF THE AREA...AND TO KEEP THE SOUTHERN TWO THIRDS
DRY.

FOR TEMPERATURES....WENT WITH BIAS CORRECTED CONSENSUS MOS KEEPING
HIGHS IN THE LOWER 80S SATURDAY...INCREASING A DEGREE OR TWO ON
SUNDAY. CLEAR SKIES WILL PROVIDE LOWS IN THE LOWER
50S...INCREASING A DEGREE OR TWO BY SUN NIGHT DUE TO CLOUD COVER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
BY MONDAY...THE AFOREMENTIONED COLD FRONT COULD PUSH SOUTH AS A
DRY FRONT LINING UP ALONG SOUTHERN VA AND KY BETWEEN HIGH
PRESSURES TO THE NORTH AND SOUTH. THIS SCENARIO SHOULD KEEP THIS
FRONTAL BOUNDARY RATHER WEAK WITH JUST ONLY CLOUDS. ON
TUESDAY...THE FRONTAL REMNANTS LIFT NORTHEAST AS A WARM FRONT
KEEPING SOME CLOUD COVER ACROSS THE AREA.

HIGH PRESSURE TAKES CONTROL OF WEATHER CONDITIONS WED AND EARLY
THU...BRINGING WARMER TEMPERATURES AND RELATIVELY DRY WEATHER.

ANOTHER COLD FRONT APPROACHES FROM THE NORTH ON THURSDAY...PERHAPS
STALLING ACROSS OUR NORTHERN BORDER THRU THE WEEKEND. THE LOCATION
AND MOVEMENT OF THIS LATER FRONT IS UNCERTAIN ATTM.

ADJUSTED POPS ACCORDINGLY. USED A BLEND OF BIAS CORRECTED MOS
GUIDANCE AND HPC TEMPERATURES FOR HIGHS AND LOWS THROUGH THE
PERIOD.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
LATEST RADAR MOSAIC INDICATES LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS THE AREA. CONDITIONS
UNDER THIS AREA OF PRECIPITATION IS GENERALLY MVFR...WITH IFR
CONDITIONS NEAR THE HEAVIER RAIN.

THIS PRECIPITATION WILL CONTINUE TO PUSH EAST WITH CONDITIONS
ACROSS MANY LOCATIONS BECOMING VFR/MVFR. HOWEVER...EXPECT SOME
SHOWERS/STORMS WILL REDEVELOP ACROSS SOUTHEAST OHIO BY 00Z...AND
THEN PUSH EAST AHEAD OF A COLD FRONT.

AFTER MAIN PRECIPITATION PUSHES AROUND 06Z...MVFR CLOUDS IN THE
WRAP AROUND MOISTURE BEHIND THE COLD FRONT WILL...ALONG WITH POST
RAIN NOCTURNAL MIST...BRING MVFR CONDITIONS OVERNIGHT
TONIGHT...EVEN IFR BY DAWN FRI.

CONDITIONS WILL GRADUALLY IMPROVE AFT 12Z.

EXPECT GUSTY SW WINDS THIS AFTERNOON WILL BECOME MODERATE W
TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MODERATE

ALTERNATE SCENARIOS: ISOLATED MVFR FOG COULD DEVELOP ALONG RIVERS
AND OTHER FAVORED VALLEY LOCATIONS BESIDES THE TYGART...AND BRIEF
IFR MIST/FOG ALONG THE TYGART.  TIMING AND INTENSITY OF
PRECIPITATION INCLUDING POSSIBLE IFR IN HEAVIER RAINFALL

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    M    H    H    H    H    M    M    M    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
PKB CONSISTENCY  H    H    M    L    L    M    L    M    M    H    H    H
CKB CONSISTENCY  H    H    H    M    M    L    M    L    L    M    H    H

AFTER 00Z SATURDAY...
NO ORGANIZED AREAS OF IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...JMV
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JSH
Hazardous weather outlook, Sep 16, 5:28 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT THU SEP 16 2010

KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>020-172130-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-
528 PM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
SOUTHEAST OHIO...EASTERN KENTUCKY...AND WESTERN WEST
VIRGINIA...WITH DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-085-WVZ009>011-172130-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
528 PM EDT THU SEP 16 2010

...SEVERE THUNDERSTORM WATCH 669 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024>040-046-047-172130-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
528 PM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 16, 6:50 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
650 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             NELSONVILLE             39.45N 82.25W
09/16/2010  U1.00 INCH       ATHENS             OH   PUBLIC

&&

NNNN
Local storm report, Sep 16, 6:58 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TORNADO          5 S NELSONVILLE         39.39N 82.23W
09/16/2010                   ATHENS             OH   FIRE DEPT/RESCUE

            ON PERRY RIDGE ROAD.

&&

JDENT
Local storm report, Sep 16, 7:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TORNADO          THE PLAINS              39.37N 82.13W
09/16/2010                   ATHENS             OH   NWS EMPLOYEE

            HIT TRAILER PARK AND OVERTURNED SEVERAL TRAILERS ON US 33

&&

JDENT
Local storm report, Sep 16, 7:40 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT THU SEP 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          4 ENE ATHENS            39.35N 82.03W
09/16/2010                   ATHENS             OH   PUBLIC

            AUTO TECH BUILDING IS GONE. DEBRIS EVERYWHERE.

&&

JDENT

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:40 PM EDTTornado WarningRLXJackson, Wirt, Wood50 min
Sep 16, 5:31 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry59 min
Sep 16, 6:18 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Washington72 min
Sep 16, 6:26 PM EDTTornado WarningRLXMorgan, Perry34 min
Sep 16, 6:29 PM EDTTornado WarningRLXAthens, Morgan46 min
Sep 16, 7:10 PM EDTTornado WarningRLXAthens, Meigs, Washington35 min
Sep 16, 7:16 PM EDTTornado WarningRLXAthens29 min

Nearby

Tornado Warnings in West Virginia, 2010Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.